Alert archive / Nebraska / Freeze Warnings in 2012

Freeze Warning 4, NWS Omaha, NE

September 22, 201219 counties in Nebraska; 7 counties in Iowa

NWS Omaha, NE issued this freeze warning at Sep 22, 2012, 3:35 AM CDT for 19 counties in Nebraska; 7 counties in Iowa. It took effect at Sep 23, 2012, 3:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 22, 2012, 3:35 AM CDT (08:35 UTC)
In effect from
Sep 23, 2012, 3:00 AM CDT
Expired
Sep 23, 2012, 9:00 AM CDT
In force
6 hr
Issued by
NWS Omaha, NE
All 26 counties

Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 47 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3245 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

886 
WWUS73 KOAX 220835
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
335 AM CDT SAT SEP 22 2012

...FREEZING TEMPERATURES EXPECTED LATE SATURDAY NIGHT...

.COLD HIGH PRESSURE IN COMBINATION WITH MOSTLY CLEAR SKIES AND
NEAR CALM WINDS SHOULD ALLOW LOW TEMPERATURES TO BOTTOM OUT IN
THE UPPER 20S AND LOWER 30S IN MANY LOCATIONS SUNDAY MORNING.

IAZ043-055-056-069-079-080-091-NEZ011-012-015>018-030>034-042>045-
050-051-065-066-221645-
/O.UPG.KOAX.FZ.A.0003.120923T0800Z-120923T1400Z/
/O.NEW.KOAX.FZ.W.0004.120923T0800Z-120923T1400Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-PAGE-KNOX-
CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-
BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-SEWARD-
LANCASTER-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...CLARINDA...SHENANDOAH...CREIGHTON...BLOOMFIELD...
CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...
RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...
NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD...
LINCOLN
335 AM CDT SAT SEP 22 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...READINGS ARE EXPECTED TO FALL INTO THE UPPER 20S
  AND LOWER 30S LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING.

* IMPACTS...SENSITIVE PLANTS AND VEGETATION EXPOSED TO THESE 
  COLD TEMPERATURES MAY BE DAMAGED OR KILLED. PEOPLE INTERESTED 
  IN PROTECTING THEIR PLANTS...SHOULD TAKE ACTION BY SATURDAY 
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
5 follow-up statements
831 
WWUS73 KOAX 221635
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1135 AM CDT SAT SEP 22 2012

...FREEZING TEMPERATURES EXPECTED LATE SATURDAY NIGHT...

.COLD HIGH PRESSURE IN COMBINATION WITH MOSTLY CLEAR SKIES AND
NEAR CALM WINDS SHOULD ALLOW LOW TEMPERATURES TO BOTTOM OUT IN
THE UPPER 20S AND LOWER 30S SUNDAY MORNING.

IAZ043-055-056-069-079-080-091-NEZ011-012-015>018-030>034-042>045-
050-051-065-066-230045-
/O.CON.KOAX.FZ.W.0004.120923T0800Z-120923T1400Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-PAGE-KNOX-
CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-
BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-SEWARD-
LANCASTER-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...CLARINDA...SHENANDOAH...CREIGHTON...BLOOMFIELD...
CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...
RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...
NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD...
LINCOLN
1135 AM CDT SAT SEP 22 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
SUNDAY...

* TEMPERATURE...READINGS ARE EXPECTED TO FALL INTO THE UPPER 20S 
  AND LOWER 30S LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. 

* IMPACTS...SENSITIVE VEGETATION EXPOSED TO THESE COLD
  TEMPERATURES MAY BE DAMAGED OR KILLED. PEOPLE INTERESTED IN
  PROTECTING THEIR PLANTS...SHOULD TAKE ACTION BY SATURDAY
  EVENING. IN ADDITION...FREEZING TEMPERATURES CAN DAMAGE
  UNDRAINED OUTDOOR HOSES AND ABOVE GROUND PORTIONS OF SPRINKLER
  SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ZAPOTOCNY
812 
WWUS73 KOAX 222024
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
324 PM CDT SAT SEP 22 2012

...FREEZING TEMPERATURES EXPECTED TONIGHT...

.COLD HIGH PRESSURE IN COMBINATION WITH MOSTLY CLEAR SKIES AND
DECREASING WINDS SHOULD ALLOW LOW TEMPERATURES TO BOTTOM OUT IN
THE UPPER 20S AND LOWER 30S SUNDAY MORNING.

IAZ043-055-056-069-079-080-091-NEZ011-012-015>018-030>034-042>045-
050-051-065-066-230430-
/O.CON.KOAX.FZ.W.0004.120923T0800Z-120923T1400Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-PAGE-KNOX-
CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-
BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-SEWARD-
LANCASTER-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...CLARINDA...SHENANDOAH...CREIGHTON...BLOOMFIELD...
CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...
RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...
NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD...
LINCOLN
324 PM CDT SAT SEP 22 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
SUNDAY...

* TEMPERATURE...READINGS ARE EXPECTED TO FALL INTO THE UPPER 20S 
  AND LOWER 30S LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. 

* IMPACTS...SENSITIVE VEGETATION EXPOSED TO THESE COLD
  TEMPERATURES MAY BE DAMAGED OR KILLED. PEOPLE INTERESTED IN
  PROTECTING THEIR PLANTS...SHOULD TAKE ACTION BY LATE THIS
  EVENING. ADDITION...THE FREEZING TEMPERATURES CAN DAMAGE
  UNDRAINED OUTDOOR HOSES AND ABOVE GROUND PORTIONS OF SPRINKLER
  SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.  

&&

$$

IAZ090-NEZ052-053-067-068-078-089>091-230430-
/O.NEW.KOAX.FR.Y.0001.120923T0800Z-120923T1400Z/
FREMONT-DOUGLAS-SARPY-CASS-OTOE-SALINE-GAGE-JOHNSON-NEMAHA-
INCLUDING THE CITIES OF...SIDNEY...HAMBURG...TABOR...FARRAGUT...
OMAHA...BELLEVUE...PAPILLION...LA VISTA...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...BEATRICE...TECUMSEH...STERLING...
AUBURN
324 PM CDT SAT SEP 22 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. 

* TEMPERATURE...LOWS TONIGHT WILL FALL TO 33 TO 35 DEGREES OVER
  MUCH OF THE AREA. SOME LOW AREAS AWAY FROM LARGER TOWNS MAY EVEN
  BRIEFLY DROP BELOW FREEZING. 

 *IMPACTS...THE COLD TEMPERATURES AND FROST POTENTIAL COULD HARM
  OR KILL SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
CHERMOK
813 
WWUS73 KOAX 230140
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
840 PM CDT SAT SEP 22 2012

...FREEZING TEMPERATURES OR FROST EXPECTED TONIGHT...

.COLD HIGH PRESSURE IN COMBINATION WITH MOSTLY CLEAR SKIES AND
DECREASING WINDS SHOULD ALLOW LOW TEMPERATURES TO BOTTOM OUT IN
THE UPPER 20S AND LOWER 30S SUNDAY MORNING.

IAZ043-055-056-069-079-080-091-NEZ011-012-015>018-030>034-042>045-
050-051-065-066-230945-
/O.CON.KOAX.FZ.W.0004.120923T0800Z-120923T1400Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-PAGE-KNOX-
CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-
BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-SEWARD-
LANCASTER-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...CLARINDA...SHENANDOAH...CREIGHTON...BLOOMFIELD...
CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...
RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...
NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD...
LINCOLN
840 PM CDT SAT SEP 22 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
SUNDAY...

* TEMPERATURE...READINGS ARE EXPECTED TO FALL INTO THE UPPER 20S
  AND LOWER 30S LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. A
  FEW SPOTS MAY EVEN BRIEFLY DROP TO THE MID 20S.

* IMPACTS...SENSITIVE VEGETATION EXPOSED TO THESE COLD 
  TEMPERATURES MAY BE DAMAGED OR KILLED. PEOPLE INTERESTED IN 
  PROTECTING THEIR PLANTS...SHOULD TAKE ACTION BY LATE THIS 
  EVENING. ADDITION...THE FREEZING TEMPERATURES CAN DAMAGE 
  UNDRAINED OUTDOOR HOSES AND ABOVE GROUND PORTIONS OF SPRINKLER 
  SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NEZ088-092-093-230945-
/O.EXA.KOAX.FR.Y.0001.120923T0800Z-120923T1400Z/
JEFFERSON-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...FAIRBURY...PAWNEE CITY...TABLE ROCK...
FALLS CITY
840 PM CDT SAT SEP 22 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. 

* TEMPERATURE...LOWS TONIGHT WILL FALL INTO THE 32 TO 35 DEGREE
  RANGE OVER MUCH OF THE AREA. SOME LOW AREAS AWAY FROM LARGER
  TOWNS MAY EVEN BRIEFLY DROP BELOW FREEZING.

* IMPACTS...THE COLD TEMPERATURES AND FROST POTENTIAL COULD HARM 
  OR KILL SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

IAZ090-NEZ052-053-067-068-078-089>091-230945-
/O.CON.KOAX.FR.Y.0001.120923T0800Z-120923T1400Z/
FREMONT-DOUGLAS-SARPY-CASS-OTOE-SALINE-GAGE-JOHNSON-NEMAHA-
INCLUDING THE CITIES OF...SIDNEY...HAMBURG...TABOR...FARRAGUT...
OMAHA...BELLEVUE...PAPILLION...LA VISTA...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...BEATRICE...TECUMSEH...STERLING...
AUBURN
840 PM CDT SAT SEP 22 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
SUNDAY...

* TEMPERATURE...LOWS TONIGHT WILL FALL INTO THE 32 TO 35 DEGREE
  RANGE OVER MUCH OF THE AREA. SOME LOW AREAS AWAY FROM LARGER
  TOWNS MAY EVEN BRIEFLY DROP BELOW FREEZING.

* IMPACTS...THE COLD TEMPERATURES AND FROST POTENTIAL COULD HARM 
  OR KILL SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
050 
WWUS73 KOAX 230831
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
331 AM CDT SUN SEP 23 2012

...FREEZING TEMPERATURES OR FROST THIS MORNING...

.COLD CANADIAN AIR SPILLED INTO THE REGION OVERNIGHT. TEMPERATURES
NEAR OR BELOW FREEZING WILL BRING FROST OR FREEZE CONDITIONS
THROUGH ABOUT 9 AM.

IAZ043-055-056-069-079-080-091-NEZ011-012-015>018-030>034-042>045-
050-051-065-066-231400-
/O.CON.KOAX.FZ.W.0004.000000T0000Z-120923T1400Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-PAGE-KNOX-
CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-
BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-SEWARD-
LANCASTER-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...CLARINDA...SHENANDOAH...CREIGHTON...BLOOMFIELD...
CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...
RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...
NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD...
LINCOLN
331 AM CDT SUN SEP 23 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...READINGS HAD DROPPED INTO THE LOWER AND MIDDLE 30S
  FOR MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA AS OF 3 AM
  SUNDAY...AND SHOULD FALL SEVERAL MORE DEGREES UNTIL JUST AFTER
  SUNRISE. EXPECT BELOW FREEZING TEMPERATURES FOR A FEW
  HOURS...WITH A FEW SPOTS BRIEFLY DROPPING INTO THE MIDDLE 20S.
  TEMPERATURES WILL WARM ABOVE FREEZING BETWEEN 8 AND 9 THIS
  MORNING. 

* IMPACTS...SENSITIVE VEGETATION EXPOSED TO THESE COLD
  TEMPERATURES MAY BE DAMAGED OR KILLED. FREEZING TEMPERATURES
  CAN DAMAGE UNDRAINED OUTDOOR HOSES AND ABOVE GROUND PORTIONS OF
  SPRINKLER SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ090-NEZ052-053-067-068-078-088>093-231400-
/O.CON.KOAX.FR.Y.0001.000000T0000Z-120923T1400Z/
FREMONT-DOUGLAS-SARPY-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-
NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...SIDNEY...HAMBURG...TABOR...FARRAGUT...
OMAHA...BELLEVUE...PAPILLION...LA VISTA...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
331 AM CDT SUN SEP 23 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...READINGS HAD DROPPED INTO THE MIDDLE AND UPPER 30S
  AS OF 3 AM ACROSS MUCH OF SOUTHEAST NEBRASKA AND FAR SOUTHWEST
  IOWA...AND WILL FALL OFF A FEW MORE DEGREES THROUGH SUNRISE.
  SOME LOW AREAS AWAY FROM LARGER TOWNS MAY BRIEFLY DROP BELOW
  FREEZING. EXPECT SEVERAL HOURS OF FROSTY TEMPERATURES BETWEEN 32
  AND 35 THIS MORNING BEFORE TEMPERATURES REBOUND CLOSE TO 40
  BETWEEN 8 AND 9 AM.
 
* IMPACTS...THE COLD TEMPERATURES AND FROST POTENTIAL COULD HARM 
  OR KILL SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
532 
WWUS73 KOAX 231350
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
850 AM CDT SUN SEP 23 2012

IAZ043-055-056-069-079-080-091-NEZ011-012-015>018-030>034-042>045-
050-051-065-066-231500-
/O.EXP.KOAX.FZ.W.0004.000000T0000Z-120923T1400Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-PAGE-KNOX-
CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-
BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-SEWARD-
LANCASTER-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...CLARINDA...SHENANDOAH...CREIGHTON...BLOOMFIELD...
CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...
RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...
NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD...
LINCOLN
850 AM CDT SUN SEP 23 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

AFTER LOWS IN THE UPPER 20S AND LOWER 30S...TEMPERATURES HAVE
WARMED INTO THE MID 30S AND LOWER 40S...THEREFORE THE FREEZE
WARNING WILL BE ALLOWED TO EXPIRE. 
 
$$

IAZ090-NEZ052-053-067-068-078-088>093-231500-
/O.EXP.KOAX.FR.Y.0001.000000T0000Z-120923T1400Z/
FREMONT-DOUGLAS-SARPY-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-
NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...SIDNEY...HAMBURG...TABOR...FARRAGUT...
OMAHA...BELLEVUE...PAPILLION...LA VISTA...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
850 AM CDT SUN SEP 23 2012

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

AFTER A FROSTY START...TEMPERATURES HAVE WARMED INTO THE UPPER 30S
AND LOWER 40S THEREFORE THE FROST ADVISORY WILL BE ALLOWED TO
EXPIRE.

$$

ZAPOTOCNY

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this freeze warning went out at Sep 21, 11:32 PM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Sep 21, 11:32 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1132 PM CDT FRI SEP 21 2012

.AVIATION...

06Z TAFS FOR KOMA...KLNK...KOFK

EXPECT VFR CONDITIONS TO PREVAIL THROUGH THE PERIOD. LIGHT NORTH
OR NORTHWEST WINDS WILL INCREASE TO AROUND 10-13 KNOTS MID TO
LATE MORNING...THEN DROP OFF TOWARD EVENING.

MILLER

.PREV DISCUSSION... /ISSUED 335 PM CDT FRI SEP 21 2012/

DISCUSSION...

EARLY AFTERNOON WATER VAPOR IMAGERY INDCD ANOTHER SHORTWAVE
TROUGH DIVING SWD INTO NRN MN. THIS WAS ASSOCIATED WITH AN AREA OF
LOW PRESSURE TO THE NORTH OF INTERNATIONAL FALLS WITH A CDFNT
EXTNDG WWD JUST ABOUT TO CROSS THE BORDER INTO ND/MN. THIS FNT
WILL DIVE SWD TONIGHT AND MOVE THROUGH THE CWA EARLY SAT. LITTLE
IN THE WAY OF SENSIBLE WX IS ASSOCIATED WITH THIS FNT...BUT THE
AIRMASS BEHIND THE FNT WILL BE THE COOLEST SO FAR THIS EARLY FALL
SEASON. EVEN WITH STRONG MIXING UNDER A GOOD DEAL OF SUNSHINE ON
SAT WE WILL SEE HIGHS A GOOD 10 TO 15 DEGREES COOLER THAN TODAY.
THE SURFACE HIGH WILL SETTLE DOWN INTO THE MID MO RIVER VALLEY ON
SAT AND MAY LEAD TO THE FIRST FREEZE OF THE SEASON IN MANY AREAS.
THERE IS SOME UNCERTAINTY THOUGH AS BOTH THE NAM AND GFS INDC SOME
HIGH LEVEL MOISTURE AROUND 400 MB DIVING SEWD ON THE WEST OF THE
ERN US MEAN TROF AND ACROSS THE CWA ON SAT NIGHT. THIS CREATES
SOME UNCERTAINTY AS TO THE DEGREE OF RADIATIONAL COOLING WE WILL
SEE. SREF ENSEMBLE PLUME INDCS A GOOD RANGE OF POTENTIAL
TEMPERATURES FROM THE UPPER 20S TO LOWER 40S FOR SAT NIGHT OVER
THE CNTRL AND NRN CWA. 12Z OPERATIONAL MOS GUIDANCE IS CLOSER TO
THE COOLER SIDE OF THE ENVELOPE AT THIS TIME...ESPECIALLY THE MET.
AT THE MOMENT WILL TREND TOWARD THE COOLER SIDE...BUT NOT ENTIRELY
BITE ON THE WIDESPREAD UPPER 20S UNTIL THERE IS BETTER AGREEMENT
IN THE MODELS. NEVERTHELESS WITH LOWS FROM 30-32 DEGREES IN
PLACES THIS NECESSITATES THE ISSUANCE OF A FREEZE WATCH FOR PARTS
OF THE AREA. WE WILL NOT INCLUDE THE OMAHA METRO ATTM WITH WARMER
OVERNIGHT TEMPERATURES EXPECTED NEAR THE HEAT ISLAND. WE WILL
LIKELY SEE SOME FROST IN THE METRO /AND WE WILL INCLUDE IN THE
FORECAST/...BUT A WIDESPREAD FREEZE IS NOT EXPECTED.

RETURN FLOW STARTS TO GET GOING ON SUN NIGHT AS THE SURFACE HIGH
SHIFTS SEWD. LOWS ARE A BIT TRICKY WITH A QUICK EVENING FALL
POSSIBLE IN SW IA...BUT FOR THE MOST PART WE SHOULD SEE READINGS
HOLD ABOVE FREEZING. A NICE WARM UP IS THEN EXPECTED FOR MON AND
TUE AHEAD OF A BIT MORE OF AN ACTIVE PATTERN FOR THE REST OF THE
WORK WEEK. BOTH THE GFS AND EC INDC THAT THE UPPER LEVEL FLOW WILL
BECOME MORE SOUTHWEST TOWARD MIDWEEK WITH A NUMBER OF SHORTWAVE
TROUGHS AFFECTING THE CNTRL PLAINS. AT THE MOMENT IT APPEARS THE
CNTRL AND SRN CWA HAVE THE BEST CHC FOR PRECIP DURING THIS PERIOD
WITH THE SFC FNT STALLING SOMEWHERE AROUND THE KS/NE BORDER.

BOUSTEAD

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR
     NEZ011-012-015>018-030>034-042>045-050-051-065-066.

IA...FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR
     IAZ043-055-056-069-079-080-091.

&&
Hazardous weather outlook, Sep 21, 6:00 PM CDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
600 PM CDT FRI SEP 21 2012

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-221200-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
600 PM CDT FRI SEP 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND
PARTS OF SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

AREAS OF FROST ARE LIKELY SUNDAY MORNING...MAINLY IN LOCATIONS
NEAR AND NORTH OF INTERSTATE 80...AS COOL HIGH PRESSURE SETTLES
ACROSS THE AREA. FAVORED LOW LYING AREAS IN NORTHEAST NEBRASKA AND
WESTERN IOWA COULD APPROACH FREEZING.

ISOLATED THUNDERSTORMS COULD AFFECT PARTS OF THE AREA FROM TUESDAY
NIGHT INTO THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SATURDAY.

MILLER

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 3:24 PM CDTFrost AdvisoryOAXCass, Douglas, Gage, Jefferson, Johnson, Nemaha and 5 more18 hr

Nearby

Freeze Warnings in Nebraska, 2012Freeze Warnings in Iowa, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.